MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039788
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported: "ccu on the third floor of wuhan asian heart hospital.The next day after the catheter was inserted, the nurse found that the machine alarmed, and stop working, and after check it, it was found that the the protective sleeve of the balloon to the sheath connector was loose, and the balloon was ejected.Then the doctor removed the catheter".Additional information has been requested to the customer for clarification of the reported issue.No response received at time of report.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "the protective sleeve of the balloon to the sheath connector was loose" is not confirmed.Sample was returned to our manufacturing site for investigation.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a carboard box and was loosely packed within an original packaging tray.Returned with the sample were a length of arterial pressure tubing and the supplied 40cc inflation driveline tubing.No serial number was reported.The serial number on the returned sample is (b)(6).The lot number (18f21g0035) reported on the complaint report does not match the lot number for the returned sample.The lot number for the returned sample is 18f22c0022.According to the additional information received, the sample is correct for this complaint.Upon return, the distal end of the teflon sheath was noted at approximately 26.7cm from the iabc distal tip.The teflon sheath hub was not connected to the hemostasis cuff.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned iabc; no blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0061in-0.0065in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to internal quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed and pushback was noted; the central lumen was likely blocked by a blood clot.Another attempt to aspirate and flush the catheter was successfully completed after clearing the blood clot.The hemostasis cuff was re-connected and disconnected multiple times with the teflon sheath hub, without difficulty; the connection appeared secure, no loose connection was noted.The iabc was leak tested in accordance with testing methods from internal manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp using the returned 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.No loose connection was noted between the hemostasis cuff and teflon sheath during pump testing.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.Resistance was noted at approximately 5.3cm from the iabc distal tip.The guidewire exited through the iabc luer while excreting blood before exiting.Some blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 56.0cm from the iabc luer end.The guidewire exited through the iabc distal tip while excreting blood before exiting.Some blood was noted on the guidewire upon removal.In summary, during visual inspection, no damage or abnormalities were noted to the iabc hemostasis cuff and teflon sheath hub.There was no connection problem identified during the investigation and no leaks were noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported: "ccu on the third floor of wuhan asian heart hospital.The next day after the catheter was inserted, the nurse found that the machine alarmed, and stop working, and after check it, it was found that the protective sleeve of the balloon to the sheath connector was loose, and the balloon was ejected.Then the doctor removed the catheter".Additional information has been requested to the customer for clarification of the reported issue.No response received at time of report.Patient condition reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key16267774
Report Number3010532612-2023-00060
Device Sequence Number12475718
Product Code DSP
UDI-Device Identifier10801902145731
UDI-Public10801902145731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2024
Device Model NumberIPN039788
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22C0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexFemale